Title: Backward error analysis of polynomial eigenvalue problems solved by linearization
Authors: Lawrence, Piers W.
Van Barel, Marc
Van Dooren, Paul # ×
Issue Date: 4-Feb-2016
Publisher: Society for Industrial and Applied Mathematics
Series Title: SIAM Journal on Matrix Analysis and Applications vol:37 issue:1 pages:123-144
Abstract: We perform a backward error analysis of polynomial eigenvalue problems solved via linearization. Through the use of dual minimal bases, we unify the construction of strong linearizations for many different polynomial bases. By inspecting the prototypical linearizations for polynomials expressed in a number of classical bases, we are able to identify a small number of driving factors involved in the growth of the backward error. One of the primary factors is found to be the norm of the block vector of coefficients of the polynomial, which is consistent with the current literature. We derive upper bounds for the backward errors for specific linearizations, and these are shown to be reasonable estimates for the computed backward errors.
ISSN: 0895-4798
Publication status: published
KU Leuven publication type: IT
Appears in Collections:NUMA, Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
stability.pdfBackward error analysis of polynomial eigenvalue problems solved by linearization Accepted 386KbAdobe PDFView/Open
M101577.pdf Published 455KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science